MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO SABER 3MM30CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CARDINAL HEALTH MEXICO SABER 3MM30CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During an interventional procedure the body of a 3mm x 30cm 150 saber percutaneous transluminal angioplasty (pta) balloon catheter leaked inside the patient.The procedure was completed successfully by changing to another balloon.There was no reported patient injury.The target lesion was a 78% occluded lesion in the lower limb with some vessel tortuosity.The access site was the superficial femoral artery.There was no difficulty removing the complaint balloon from the forming tube.There were no kinks or other damages noted prior to inserting the product into the patient.The device prepped normally.The contrast to saline ratio was 1:1.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve and no resistance/friction while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel and no difficulty crossing the lesion.The catheter was never in an acute bend.The balloon did not inflate normally.The maximum inflation pressure was 15atm.The device was not returned for evaluation.A product history record (phr) review of lot 82205691 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿body/shaft leakage - in-patient¿ was not confirmed as the device was not returned for analysis.The exact cause cannot be determined.Vessel characteristics of a 78% occlusion with vessel tortuosity may have contributed to the reported event.An occluded vessel makes crossing into the lesion difficult; it is likely damage to the body shaft material occurred in the attempt to cross.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the instructions for use, which are not intended to mitigate risk, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
During an interventional procedure the body of a 3mm x 30cm 150 saber percutaneous transluminal angioplasty (pta) balloon catheter leaked inside the patient.The procedure was completed successfully by changing to another balloon.There was no reported patient injury.The target lesion was a 78% occluded lesion in the lower limb with some vessel tortuosity.The access site was the superficial femoral artery.There was no difficulty removing the complaint balloon from the forming tube.There were no kinks or other damages noted prior to inserting the product the product into the patient.The device prepped normally.The contrast to saline ratio was 1:1.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve and no resistance/friction while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel and no difficulty crossing the lesion.The catheter was never in an acute bend.The balloon did not inflate normally.The maximum inflation pressure was 15atm.The device will not be returned for evaluation.

Brand Name
SABER 3MM30CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CARDINAL HEALTH MEXICO
av prado sur 150 2d0 piso
ciudad de mexico 11000
MX  11000
MDR Report Key11684821
Report Number9616099-2021-04430
Device Sequence Number3095832
Product Code LIT
UDI-Device Identifier20705032069134
UDI-Public20705032069134
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberN/A
Device Catalogue Number48003030X
Device Lot Number82205691
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/26/2021
Initial Report FDA Received Date04/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight75